Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 41, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 21, 2013, 9:42 PM EDT for Leelanau County, Michigan. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2013, 9:42 PM EDT (01:42 UTC)
- Expired
- Aug 21, 2013, 10:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Leelanau County, MI
The radar
The NCL Michigan radar (KAPX), 92 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 9:51 PM EDT | TSTM WND DMG | 2 E Glen Arbor, MI | SCATTERED REPORTS OF TREES AND WIRES DOWN THROUGHOUT MUCH OF LEELANAU COUNTY. |
| Aug 21, 10:00 PM EDT | TSTM WND GST 48 | Northport, MI | NORTHPORT MARINA |
| Aug 21, 10:20 PM EDT | TSTM WND GST 48 | Suttons Bay, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2954 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS53 KAPX 220142
SVRAPX
MIC089-220230-
/O.NEW.KAPX.SV.W.0041.130822T0142Z-130822T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
942 PM EDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1030 PM EDT
* AT 937 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES NORTHWEST OF LELAND TO 6 MILES NORTHWEST OF
GLEN HAVEN TO 8 MILES NORTHWEST OF FRANKFORT...AND MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EMPIRE...LELAND...GLEN HAVEN...GLEN ARBOR...BURDICKVILLE...MAPLE
CITY...CEDAR...LAKE LEELANAU...BINGHAM...NORTHPORT...SUTTONS BAY...
FOUCH...PESHAWBESTOWN...OMENA...LEELANAU STATE PARK...GREILICKVILLE
AND GOOD HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4506 8613 4506 8611 4505 8608 4491 8602
4498 8592 4510 8607 4516 8607 4517 8606
4515 8597 4498 8592 4495 8583 4519 8563
4522 8554 4513 8555 4513 8560 4504 8556
4478 8563 4478 8608 4493 8605 4500 8616
TIME...MOT...LOC 0142Z 289DEG 31KT 4524 8595 4496 8602
4472 8628
HAIL...<.75IN
WIND...60MPH
$$
ARNOTT2 follow-up statements
878
WWUS53 KAPX 220158
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
958 PM EDT WED AUG 21 2013
MIC089-220230-
/O.CON.KAPX.SV.W.0041.000000T0000Z-130822T0230Z/
LEELANAU MI-
958 PM EDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LEELANAU
COUNTY UNTIL 1030 PM EDT...
AT 956 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF NORTHPORT TO MAPLE CITY TO PLATTE
TOWNSHIP...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LELAND...CEDAR...LAKE LEELANAU...FOUCH...BINGHAM...SUTTONS BAY...
GREILICKVILLE...PESHAWBESTOWN...NORTHPORT...OMENA...LEELANAU STATE
PARK AND GOOD HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4506 8613 4506 8611 4505 8608 4491 8602
4498 8592 4510 8607 4516 8607 4517 8606
4515 8597 4498 8592 4495 8583 4519 8563
4522 8554 4513 8555 4513 8560 4504 8556
4478 8563 4478 8608 4493 8605 4500 8616
TIME...MOT...LOC 0158Z 289DEG 31KT 4520 8585 4487 8582
4476 8597
HAIL...<.75IN
WIND...60MPH
$$
ARNOTT161
WWUS53 KAPX 220229
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EDT WED AUG 21 2013
MIC089-220239-
/O.EXP.KAPX.SV.W.0041.000000T0000Z-130822T0230Z/
LEELANAU MI-
1029 PM EDT WED AUG 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU COUNTY WILL EXPIRE AT
1030 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.
LAT...LON 4506 8613 4506 8611 4505 8608 4491 8602
4498 8592 4510 8607 4516 8607 4517 8606
4515 8597 4498 8592 4495 8583 4519 8563
4522 8554 4513 8555 4513 8560 4504 8556
4478 8563 4478 8608 4493 8605 4500 8616
TIME...MOT...LOC 0229Z 289DEG 31KT 4511 8549 4478 8547
4467 8562
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:47 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 21, 7:47 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
747 PM EDT WED AUG 21 2013
.SYNOPSIS...
ISSUED AT 419 PM EDT WED AUG 21 2013
A COLD FRONT DROPPING IN FROM THE NORTHWEST WILL BRING THE THREAT
FOR SHOWERS AND THUNDERSTORMS TO NORTHERN MICHIGAN...MAINLY FROM
LATER THIS EVENING INTO THE OVERNIGHT HOURS. BEHIND THE FRONT...
SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE EXPECTED THURSDAY...AS
PRECIPITATION EXITS THE REGION BY MORNING. RAIN FREE CONDITIONS WILL
THEN PERSIST THROUGH THE BALANCE OF THE WORK WEEK AND THE FIRST HALF
OF THE WEEKEND.
&&
.UPDATE...
ISSUED AT 746 PM EDT WED AUG 21 2013
CENTRAL/WESTERN UPPER SPENT THE LATE AFTERNOON/EARLY EVENING
GETTING PUMMELED. EASTERN UPPER...IS GETTING SOME -SHRA. DEEP
CONVECTION DIED A RAPID DEATH ANYTIME IT TRIED TO VENTURE EAST OF
AN ISQ-GD MARAIS LINE...REFLECTING THE MARINE-INFLUENCED AIRMASS
FROM THERE EAST.
HOWEVER...THE ACTIVITY NOW STRETCHING FROM SOUTH OF ISQ TO NW OF
GRB HAS CONSIDERABLY MORE ORGANIZATION AND MOMENTUM. THESE WILL
HAVE A BETTER CHANCE OF MAINTAINING THEMSELVES AS THEY CROSS
NORTHERN LAKE MI...THOUGH /BETTER CHANCE/ IS NOT A SYNONYM FOR
/WILL/. THOUGH INSTABILITY WILL BE WANING SOMEWHAT BY THE TIME
CONVECTION ARRIVES...THERE IS CERTAINLY A NON-ZERO THREAT FOR SVR
(MAINLY WIND) IN NW LOWER.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 419 PM EDT WED AUG 21 2013
BIT OF A CHALLENGING FORECAST THROUGH THE NIGHT...BUT WITH SOME
LIGHT AT THE END OF THE TUNNEL IN THE FORM OF A FANTASTIC DAY
EXPECTED ON THURSDAY. EARLY AFTERNOON ANALYSIS SHOWS A CLASSIC
NORTHERN MICHIGAN WARM SUMMERTIME DAY IN PROGRESS...WITH THE REGION
FIRMLY SITUATED IN THE WARM SECTOR AHEAD OF A COLD FRONT WORKING
FROM THE WESTERN U.P. DOWN INTO SOUTHERN MINNESOTA AS OF 19Z. THAT
BOUNDARY IS TIED TO A MODEST UPPER WAVE DROPPING THROUGH SOUTHERN
MANITOBA/ONTARIO THE PAST FEW HOURS...WITH A CORRIDOR OF STRONGER
MID LEVEL FLOW NOTED ON THE SOUTHERN FRINGE OF THE FEATURE...ABOUT
TO CROSS OVER THE FRONTAL BOUNDARY THE NEXT FEW HOURS. INSTABILITY
UPSTREAM IS RATHER IMPRESSIVE...WITH AN AXIS OF 3000+ J/KG MLCAPE
SPLASHED ACROSS MUCH OF WISCONSIN DOWN INTO CENTRAL IOWA...IN AN
AREA WHERE BOUNDARY LAYER DEW POINTS HAVE CLIMBED INTO THE LOW 70S.
CLOSER TO HOME...A BIT OF A DIFFERENT STORY...WITH MUCH REDUCED
INSTABILITY GIVEN RATHER PALTRY MID LEVEL LAPSE RATES...DESPITE
TEMPS RUNNING WELL INTO THE 80S AND EVEN LOW 90S.
THE MILLION DOLLAR QUESTION FOR TONIGHT'S FORECAST IS JUST HOW
UPSTREAM CONVECTION WILL DEVELOP AND PROGRESS. ALREADY SEEING THE
FIRST HINTS OF STORM DEVELOPMENT OVER NORTHWEST WISCONSIN...AND
SHOULD SEE THINGS ONLY CONTINUE TO EXPAND AS THE INCOMING FRONTAL
BOUNDARY MEETS UP WITH ALL THAT INSTABILITY. HOWEVER...AS ONE WORKS
EAST...LAPSE RATES HAVE BEEN CONSISTENTLY PROGGED BY ALL GUIDANCE TO
WEAKEN...WITH THE BEST AREA OF REMNANT INSTABILITY SCRAPING THE
SOUTHWESTERN COUNTIES. THIS IDEA LINES UP WITH PROGGED STORM
PROPAGATION VECTORS THROUGH THE EVENING...AND WITH THE IDEA THAT
BETTER STORM COVERAGE WILL PROBABLY DEVELOP ACROSS CENTRAL
WISCONSIN...AS THE FAR WESTERN U.P. HAS DEALT WITH LOW CLOUDS AND
LIMITED INSTABILITY UP TO THIS POINT. STILL...THE CHANCE CWA-WIDE IS
FAR FROM ZERO...BUT JUST NOT READY TO BITE ON LIKELY POPS EVEN THIS
CLOSE (MINUS SOUTHERN COUNTIES)...AS BETTER CONVECTION MAY WELL
ATTEMPT TO SPLIT THE CWA. SHOULD ANYTHING GET ORGANIZED
UPSTREAM...THERE WILL BE A SNEAKY SEVERE THREAT AS A CORRIDOR OF
DEEPER SHEAR APPROACHES...THOUGH AS MENTIONED ABOVE...THE BEST
INSTABILITY AND STEEPER LAPSE RATES/HAIL GROWTH PARAMETERS LOOK TO
REMAIN OFF TO THE WEST.
ATTENTION WILL SHIFT TOWARD LOW CLOUD/FOG POTENTIAL AS THE FRONT
SNEAKS THROUGH LATE TONIGHT. AIRMASS CHANCE ACROSS THE BOUNDARY
INITIALLY LOOKS QUITE SLOW...AND WITH A SLACK GRADIENT ALONG/JUST
BEHIND THE BOUNDARY...CAN FORESEE SOME FOG AND LOW STRATUS
DEVELOPING IN THE REMNANT VERY MOIST ENVIRONMENT. WILL PLAY UP THIS
IDEA QUITE A BIT WITH HIGHER CONFIDENCE BASED ON A SIMILAR
OCCURRENCE OVER NORTHERN MN THIS MORNING. OTHERWISE...SIGNIFICANTLY
DRIER AIR WILL QUICKLY ENTER THE PICTURE AS MIXING INCREASES BY MID
MORNING...WITH DEW POINTS EXPECTED TO TANK WELL INTO THE 40S PER ALL
AVAILABLE PROGS. DESPITE TEMPS BEING COOLER BY A SOLID 7-11
DEGREES...AND LIGHTER WINDS THAN TODAY...ELEVATED FIRE DANGER WILL
REMAIN...ESPECIALLY IF WE SOMEHOW MANAGE TO AVOID MUCH IN THE WAY OF
RAINFALL TONIGHT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 419 PM EDT WED AUG 21 2013
LATEST LARGE SCALE PATTERN REMAINS UNCHANGED...WITH A VERY STABLE
FOUR WAVE PATTERN OVER THE NORTHERN HEMISPHERE...WITH DEEP TROUGHING
OVER THE GULF OF ALASKA AND OVER THE NORTH ATLANTIC. THE FLOW OVER
OUR NECK OF THE WOODS IS RELATIVELY ZONAL...WITH A POTENT SHORT WAVE
GETTING READY TO ENTER THE WESTERN GREAT LAKES...WITH THE ASSOCIATED
LOW AND COLD FRONT TO BRING A CHANCE OF THUNDER TO THE CWA TONIGHT.
DEEP THERMAL RIDGING AND GUSTY SOUTHERLY FLOW HAVE PUSHED HIGHS WELL
INTO THE 80S TO NEAR 90 OVER NORTHERN MICHIGAN TODAY...AND LOOKING
AHEAD INTO THE EXTENDED...OVERALL UPPER AIR PATTERN LOOKS UNCHANGED
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER...THE PATTERN
LOOKS TO AMPLIFY SUBSTANTIALLY LATE THIS WEEKEND...AS TROUGHING
REMAINS ANCHORED OVER THE WEST COAST...AND SHORT WAVE MOVING THROUGH
THE GREAT LAKES AMPLIFIES AND SLOWS OFF THE EAST COAST. THIS WILL
LEAVE US IN BETWEEN...WITH AN IMPRESSIVE RIDGE OVER THE NATIONS
HEARTLAND...EXTENDING INTO THE GREAT LAKES. THE MAIN FORECAST
CONCERNS FOR THE EXTENDED WILL BE MAINLY CONVECTIVE CHANCES DUE TO
THE INCREASING HEAT AND HUMIDITY AND A RING OF FIRE PATTERN SETTING
UP SETUP LATE THIS WEEKEND INTO NEXT WEEK.
THURSDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE WILL REMAIN IN
CONTROL OF THE REGIONS WEATHER THROUGH SATURDAY...ALONG WITH A VERY
COMFORTABLE AIR MASS WITH HIGHS RUNNING NEAR TO SLIGHTLY ABOVE
NORMAL FOR BOTH FRIDAY AND SATURDAY. SATURDAY WILL BE THE WARMER OF
THE TWO..AS RETURN FLOW KICKS IN AS THE HIGH SLIDES OFF TO THE
EAST. THE NIGHTS WILL BE COOL WITH A DRY AIR MASS AND GOOD
RADIATIONAL COOLING...ALLOWING FOR GOOD DIURNAL TEMPERATURE SWINGS
OF AS MUCH AS 30 TO 35 DEGREES FOR THE TRADITIONAL OUTLYING/SANDY
SOIL LOCATIONS. THIS WILL PUT LOWS DOWN IN THE 40S INLAND...WITH
FRIDAY NIGHT BEING THE COOLEST AS LIGHTER 1000MB GEOSTROPHIC WINDS
WILL BE AOB 10 KTS ALLOWING FOR THE BOUNDARY LAYER TO COMPLETELY
DECOUPLE FOR MOST LOCATIONS.
SATURDAY NIGHT THROUGH TUESDAY...ALL OF THE MEDIUM/LONG TERM
DETERMINISTIC MODELS AND THEIR ENSEMBLES REMAIN SUPPORTIVE OF
STRONGLY AMPLIFYING RIDGE PATTERN OVER THE NATION/S
HEARTLAND...EXTENDING INTO THE GREAT LAKES...WITH 594DM 500MB HIGH
CENTERED OVER THE MID MISSISSIPPI VALLEY BY EARLY NEXT WEEK. PATTERN
RECOGNITION WITH H5 HEIGHTS OVER THE CWA AS HIGH AS 590DM FOR
SOUTHWEST PORTIONS AND H85 TEMPS RANGING BETWEEN 18 TO 20C WILL
SUPPORT HIGHS WELL INTO THE 80S...AT LEAST. SUN WILL BE THE KEY WORD
IF WE ARE ABLE TO GET VERY WARM IN THIS SETUP...AS THE PROXIMITY OF
MID LEVEL CAP WILL BE IN PROXIMITY TO THE REGION...AND MODELS
CONTINUE TO SHOW SUBTLE UPPER LEVEL DISTURBANCES TRIGGERING RIDGE
RIDING CONVECTION NEAR THE CAP FOR THE GREAT LAKES. MAY SEE THE
FIRST ROUND OF CONVECTION SATURDAY NIGHT WITH A MODEST SURGE IN
THETA-E ADVECTION...APPROACHING WARM FRONT AND MODEST LOW LEVEL JET
OVER THE UPPER MISSISSIPPI VALLEY. THE BEST CHANCES LOOK TO BE NORTH
OF M-32. CHANCES WILL CONTINUE EVERYWHERE INTO EARLY NEXT WEEK AS
RING OF FIRE PATTERN BECOMES ESTABLISHED. FROM THE TEMPERATURE
DEPARTMENT...HIGHS COULD RANGE AS WARM AS THE UPPER 80S TO LOWER 90S
FROM SUNDAY INTO TUESDAY IF WE ARE CAPPED OFF IN THE SUN...OR STUCK
IN THE 70S/80S IF WE SEE A BUSY CONVECTIVE PERIOD /WHICH WOULD BE
MUCH APPRECIATED/. WILL REMAIN WITH THE MIDDLE GROUND FOR NOW AND
WAIT FOR MORE CONTINUITY IN THE GUIDANCE.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 746 PM EDT WED AUG 21 2013
COLD FRONT WILL BRING A BOUT OF SHRA/TSRA THIS EVENING/OVERNIGHT.
BRIEF CIG/VSBYS RESTRICTIONS POSSIBLE...MOST LIKELY AT MBL. SHORT
PERIOD OF POST-FRONTAL IFR CIGS LATE TONIGHT STILL LOOKS
REASONABLE...BEFORE RAPID IMPROVEMENT TO VFR 12-14Z. SW WINDS THIS
EVENING WILL VEER NW TONIGHT...AND BE BREEZY FROM THE NW TO N
THURSDAY.
&&
.MARINE...
ISSUED AT 419 PM EDT WED AUG 21 2013
GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING...AS WILL
A SWIM RISK FOR RIP CURRENTS...WITH CURRENT SMALL CRAFT ADVISORIES
THROUGH 00-06Z LOOKING JUST FINE. WINDS WILL SWITCH NORTHERLY LATE
TONIGHT INTO THURSDAY BEHIND A COLD FRONT...BECOMING QUITE LIGHT
BY THE EVENING HOURS AS HIGH PRESSURE ARRIVES. THAT GENERAL SET UP
IS THEN EXPECTED TO CONTINUE FRIDAY INTO SATURDAY AS HIGH PRESSURE
DRIFTS OVERHEAD...GIVING GREAT BOATING CONDITIONS ONCE AGAIN WITH
LIGHT WINDS AND LOW WAVES.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LHZ345.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LSZ321-322.
&&
UPDATE...JZ
SYNOPSIS...ADAM
SHORT TERM...LAWRENCE
LONG TERM...NS
AVIATION...JZ
MARINE...LAWRENCEHazardous weather outlook, Aug 21, 8:02 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 802 PM EDT WED AUG 21 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 221200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 802 PM EDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN...MAINLY BEFORE 2 AM. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW SEVERE STORMS MAY PRODUCE WIND GUSTS TO 60 MPH...MAINLY IN NORTHWEST LOWER MICHIGAN...AND MAINLY BETWEEN 9 PM AND 1 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FIRE DANGER WILL AGAIN BE ELEVATED THURSDAY AFTERNOON WITH WARM TEMPERATURES AND LOW HUMIDITY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE AREA SATURDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER THE NEXT 24 HOURS. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. LAWRENCE/NTS/JZ
In the hours before
Special weather statement, Aug 21, 5:16 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 516 PM EDT WED AUG 21 2013 MIZ008-015-212300- CHIPPEWA-MACKINAC- 516 PM EDT WED AUG 21 2013 ...THUNDERSTORMS MOVING ACROSS UPPER MICHIGAN... AT 515 PM NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING AN AREA OF STRONG TO SEVERE THUNDERSTORMS IN CENTRAL UPPER MICHIGAN. THE LEADING EDGE OF THESE STORMS WAS LOCATED FROM GRAND MARAIS TO SHINGLETON...AND THE STORMS WERE MOVING EASTWARD AT 25 TO 30 MPH. AREAS LIKELY TO BE IMPACTED BY THESE STORMS THROUGH 7 PM INCLUDE FAR WESTERN SECTIONS OF CHIPPEWA AND MACKINAC COUNTIES...INCLUDING PARADISE AND CURTIS. THESE STORMS ARE EXPECTED TO WEAKEN SOMEWHAT AS THEY MOVE EAST. HOWEVER...THEY WILL STILL BE CAPABLE OF VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING...BRIEF GUSTY WINDS...AND PERHAPS SMALL HAIL. IF ANY STORMS BECOME SEVERE...WARNINGS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION, PLEASE VISIT THE NWS GAYLORD WEB PAGE AT WWW.WEATHER.GOV/GAYLORD. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:43 PM EDT | Special Marine Warning | APX | 92 min | |
| Aug 21, 9:20 PM EDT | Special Marine Warning | APX | 85 min | |
| Aug 21, 9:28 PM EDT | Special Marine Warning | APX | 62 min | |
| Aug 21, 9:32 PM EDT | Special Marine Warning | APX | 88 min | |
| Aug 21, 9:47 PM EDT | Special Marine Warning | APX | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.